MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC 01.26.10.0062 VERSAFITCUP CC CUP IMPACTOR; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA VERSAFITCUP CC 01.26.10.0062 VERSAFITCUP CC CUP IMPACTOR; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.26.10.0062
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 february 2019: lot 105494: (b)(4) items manufactured and released on 02-sep-2010.No anomalies found related to the problem.To date, no similar event has been reported.Visual inspection performed by r&d project manager: the handle was stuck in the cup, it was necessary to block the cup in a clamp to disassemble the pieces.There was some coagulated blood between the threads of the pieces.It might be possible that coagulated blood blocked the cup, but we do not know if it happened during the surgery.
 
Event or Problem Description
During cup impaction with the straight cup-impactor, the surgeon was not able to release the impactor from the implanted cup.They explanted the cup with the "cold-welded" impactor.A back-up instrument and cup were used to complete successfully the surgery.

Brand Name
VERSAFITCUP CC 01.26.10.0062 VERSAFITCUP CC CUP IMPACTOR
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8343142
Report Number3005180920-2019-00066
Device Sequence Number2138495
Product Code LXH
UDI-Device Identifier07630040781077
UDI-Public07630040781077
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.26.10.0062
Device Lot Number105494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;